Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 301, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2024, 10:06 PM CDT for Knox County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2024, 10:06 PM CDT (03:06 UTC)
- Expired
- Jun 25, 2024, 10:45 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Knox County, MO
The radar
The St Louis radar (KLSX), 203 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914
WUUS53 KLSX 260306
SVRLSX
MOC103-260345-
/O.NEW.KLSX.SV.W.0301.240626T0306Z-240626T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1006 PM CDT Tue Jun 25 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Knox County in northeastern Missouri...
* Until 1045 PM CDT.
* At 1006 PM CDT, a severe thunderstorm was located 8 miles north of
Brashear, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Edina, Knox City, Greensburg, Plevna, Colony, Hurdland, Novelty,
Baring, and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4030 9195 3995 9195 3996 9234 3998 9235
4030 9235
TIME...MOT...LOC 0306Z 320DEG 26KT 4026 9242
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Maples2 follow-up statements
451 WWUS53 KLSX 260322 SVSLSX Severe Weather Statement National Weather Service St Louis MO 1022 PM CDT Tue Jun 25 2024 MOC103-260345- /O.CON.KLSX.SV.W.0301.000000T0000Z-240626T0345Z/ Knox MO- 1022 PM CDT Tue Jun 25 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR KNOX COUNTY... At 1022 PM CDT, a severe thunderstorm was located near Brashear, moving southeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Edina, Knox City, Plevna, Colony, Hurdland, Novelty, and Newark. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4030 9195 3995 9195 3996 9234 4016 9235 TIME...MOT...LOC 0322Z 320DEG 26KT 4017 9232 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Maples
433 WWUS53 KLSX 260335 SVSLSX Severe Weather Statement National Weather Service St Louis MO 1035 PM CDT Tue Jun 25 2024 MOC103-260345- /O.EXP.KLSX.SV.W.0301.000000T0000Z-240626T0345Z/ Knox MO- 1035 PM CDT Tue Jun 25 2024 ...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY WILL EXPIRE AT 1045 PM CDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. && LAT...LON 4030 9195 3995 9195 3996 9234 4016 9235 TIME...MOT...LOC 0335Z 320DEG 26KT 4010 9225 $$ Maples
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:05 PM CDT, 2 hours 1 minute earlier. Its key messages:
- Dangerous levels of heat will continue through early this evening for portions of the area, as heat index values climb to around 105 degrees. A Heat Advisory remains in effect through this evening where confidence is highest in these values and impacts.
- Scattered to numerous thunderstorms are expected this evening and/or overnight. A few of these storms may become strong to severe, with the main threat being damaging wind gusts.
Area forecast discussion, Jun 25, 8:05 PM CDT, 2 hours 1 minute before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
805 PM CDT Tue Jun 25 2024
.UPDATE...
Issued at 802 PM CDT Tue Jun 25 2024
Initial complex of storms has moved into the southern periphery of
the forecast area this afternoon with a large area of stratiform
rain and clouds behind it. While additional storms have formed
over Iowa and are trying to sink southward, they will be running
into air which has already been worked over with little chance for
recovery. The most likely scenario remaining for the overnight is
storms over Nebraska and western Iowa congealing into an MCS and
pushing southward through western and central Missouri overnight.
This would still pose a threat for damaging winds overnight, but
this threat has shifted a bit west from earlier expectations due
to the effects of the earlier convection today.
Kimble
&&
.KEY MESSAGES...
- Dangerous levels of heat will continue through early this
evening for portions of the area, as heat index values climb to
around 105 degrees. A Heat Advisory remains in effect through
this evening where confidence is highest in these values and
impacts.
- Scattered to numerous thunderstorms are expected this evening
and/or overnight. A few of these storms may become strong to
severe, with the main threat being damaging wind gusts.
&&
.SHORT TERM... (Through Wednesday)
Issued at 332 PM CDT Tue Jun 25 2024
A cold front is currently stretched west to east across Iowa and far
northern Illinois. Convection just ahead of the front from this
morning has maintained itself into the afternoon and formed several
outflow boundaries that are moving southward over the CWA. South of
the front and outflows is a hot airmass with widespread temperatures
in the mid to upper 90s, with locations within the St. Louis metro
currently around 100 degrees. With dew points in the upper 60s to
low 70s, this heat has yielded 3,000+ J/kg of SBCAPE per recent SPC
mesoanalysis. While this amount of instability ahead of outflow
boundaries and among ongoing convection is concerning, 0-6 km bulk
shear remains relatively weak (20 kts or less), leading to updrafts
being mostly short-lived baring an organized cold pool. Given the
inverted "V" seen in local soundings among models and ACARS out of
Lambert Airport (KSTL), damaging wind gusts continue to be the
primary concern with any convection this afternoon. While severe
hail (1" in diameter) is possible, the freezing level and warm low-
level temperatures will likely make it quite difficult for severe-
size hail stones to reach the surface. This threat will be mostly
confined to west-central Illinois in the near this afternoon.
A complicated convective scenario remains for this evening and
tonight across the area. Currently, a weak shortwave/MCV is drifting
eastward toward the CWA across western Missouri. There is a low
chance that this feature may produce isolated convection across
portions of central and eastern Missouri late this afternoon and
evening, and if this occurs, the primary threat would be damaging
wind gusts. Additional convection is expected along the cold front
later tonight as it sags further southward toward the area.
Instability will have decreased, but still be on the order of
around 1,500 J/kg for MUCAPE. Shear will remain weaker at around 20
kts, leading to multicell convection that CAMs show congealing
across Iowa and moving south-southeastward toward the CWA as an MCS.
This round of convection has the greatest chance to be strong to
severe where it tracks, with the main threat being damaging wind
gusts. CAMs have varied with the track and timing of this MCS,
though at least have been consistently trending slower with the
system. Current thinking is that it will move into the CWA around
3am and exit through Wednesday morning.
The front will slowly move through and exit the CWA in the wake of
the convection tomorrow morning, with northerly low-level flow
advecting cooler air into the CWA. This, paired with lingering cloud
cover for portions of the area, will keep temperatures relatively
cooler CWA-wide, with afternoon temperatures remaining in the mid to
upper-80s.
Elmore
&&
.LONG TERM... (Thursday through Next Tuesday)
Issued at 332 PM CDT Tue Jun 25 2024
The consensus among ensemble clusters and deterministic guidance is
that upper-level ridging will gradually build back into the Middle
Mississippi Valley on Thursday. As a result, high pressure at the
surface will shift eastward, causing low-level flow to become
increasingly southerly-southeasterly. While the more
southeasterly component of the winds does not support robust warm-
air advection, a majority of global ensemble members show 850 mb
temperatures rising by a couple of degrees through the day,
climatologically favoring a slight bump in temperatures at the
surface compared to Wednesday mainly along and south of I-70.
The upper-level ridge builds further into the region on Friday as a
trough digs across the Northern Plains. Upper-level flow over the
Middle Mississippi Valley will become increasingly southwesterly,
and the previously mentioned surface high will continue to shift
eastward. Low-level flow will become more southerly, advecting
warmer air into the region and pushing 850 mb temperatures to at
least 20 degrees C (roughly the 25th percentile of ensemble
guidance). The result will be a return of surface temperatures in
the low to mid-90s. However, a potential limiting factor to this
heat is convection during the day associated with a shortwave
traversing the northern periphery of the ridge. If this convection
and/or convective debris passes through the CWA, we could see
resulting temperatures 5-10 degrees cooler than currently forecast.
Guidance consensus is that a cold front associated with the main
upper-level trough will move through the region sometime Saturday as
the trough traverses the Upper-Midwest. At this lead time, spread is
understandably large in the timing of this front. If the front is
quicker, temperatures on Saturday may only top out in the low to mid-
80s. If the front is slower, temperatures may reach the low to mid-
90s. Regardless, quasi-zonal to northwesterly flow aloft and
northerly surface flow behind the front will keep temperatures
cooler for at least Sunday before ridging builds back in to the
region early next week, marking the return of a period of heat.
Elmore
&&
.AVIATION... (For the 00z TAFs through 00z Wednesday Evening)
Issued at 642 PM CDT Tue Jun 25 2024
Scattered thunderstorms and numerous outflow boundaries are
ongoing across the region, and these will impact all local
terminals through the first couple of hours of the forecast
period. After a lull in convection this evening, another
thunderstorm complex is expected tonight; however, there is still
uncertainty in its exact path and timing. The current timing in
the TAFs represents when confidence is greatest, but early or
later timing is possible. Once the storm complex moves through,
low stratus is expected to impact KUIN, KSTL, KSUS, and KCPS. As a
cold front moves through the area, this will help push the stratus
out and bring VFR flight conditions to the local terminals.
Elmore
&&
.CLIMATE...
Issued at 353 AM CDT Mon Jun 24 2024
With hot temperatures forecast, here are some of the daily high
temperature records:
MON JUN 24 TUE JUN 25
ST LOUIS 102 in 1988 102 in 1954
COLUMBIA 103 in 1988 102 in 1988
QUINCY 99 in 1988 102 in 1931
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSXHazardous weather outlook, Jun 25, 3:39 PM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 339 PM CDT Tue Jun 25 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-262045- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 339 PM CDT Tue Jun 25 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Hot and humid conditions are producing heat index values of 105 and higher across parts of central and eastern Missouri as well as southwest Illinois. Please see the Heat Advisory product for details. Thunderstorms are expected across portions of the area through tonight. A few storms will be capable of primarily damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for thunderstorms across portions of the area Wednesday morning and at times Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of wind damage or hail to NWS St. Louis. Elmore
In the hours before
Local storm report, Jun 25, 7:24 PM CDT, 2 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
724 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM Hail 10 NNW Monticello 40.24N 91.80W
06/25/2024 E2.00 Inch Lewis MO Trained Spotter
Broke windshields in Williamstown.
&&
BrittLocal storm report, Jun 25, 7:25 PM CDT, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
725 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Dmg 4 SE Rush Hill 39.16N 91.68W
06/25/2024 Audrain MO Public
Tree over Highway 54.
&&
AELocal storm report, Jun 25, 7:27 PM CDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
727 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Tstm Wnd Dmg Martinsburg 39.10N 91.65W
06/25/2024 Audrain MO County Official
Downed power pole.
&&
AELocal storm report, Jun 25, 8:41 PM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
841 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM Tstm Wnd Dmg 7 ENE Garwood 37.09N 90.79W
06/25/2024 Reynolds MO Utility Company
Couple of trees down on highway 34 at the
Reynolds-Wayne County line.
&&
BrittLocal storm report, Jun 25, 9:26 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
926 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Tstm Wnd Dmg Wellsville 39.07N 91.57W
06/25/2024 Montgomery MO Amateur Radio
5 inch tree limbs down. No power in town.
0546 PM Tstm Wnd Dmg 4 SSE Columbia 38.90N 92.31W
06/25/2024 Boone MO Emergency Mngr
Trees down and power lines across the
county.
0518 PM Tstm Wnd Dmg Vandalia 39.31N 91.49W
06/25/2024 Audrain MO 911 Call Center
A few large mature trees blown down. Several
tree limbs have knocked down power lines.
0540 PM Tstm Wnd Dmg Laddonia 39.24N 91.65W
06/25/2024 Audrain MO Local Official
Roof blown off trailer. Tree limbs blown
down.
0556 PM Flood 3 S Vandalia 39.27N 91.48W
06/25/2024 Audrain MO Amateur Radio
Water on Highway W south of Vandalia.
0602 PM Tstm Wnd Dmg 5 SW Benton City 39.08N 91.83W
06/25/2024 Audrain MO Amateur Radio
Siding reported blown off a church 5 miles
south of the Mexico Airport.
0602 PM Tstm Wnd Dmg 1 NW Mexico 39.18N 91.88W
06/25/2024 Audrain MO Public
Large tree down on Jefferson Street. Time
estimated based on radar.
&&Local storm report, Jun 25, 9:58 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
958 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM Hail 1 N Creve Coeur 38.68N 90.44W
06/25/2024 M0.75 Inch St. Louis MO Public
0459 PM Hail 2 N Creve Coeur 38.69N 90.44W
06/25/2024 E0.75 Inch St. Louis MO Public
Report from mPING: Dime (0.75 in.).
0500 PM Hail 2 NE Creve Coeur 38.69N 90.42W
06/25/2024 E0.50 Inch St. Louis MO Public
Report from mPING: Half-inch (0.50 in.).
0917 PM Tstm Wnd Dmg Marquand 37.43N 90.17W
06/25/2024 Madison MO 911 Call Center
Trees down and power out in Marquand.
0604 PM Hail 2 NW Barnhart 38.36N 90.42W
06/25/2024 M0.50 Inch Jefferson MO Public
Report from mPING: Half-inch (0.50 in.).
0736 PM Rain 3 NW Jefferson City 38.61N 92.23W
06/25/2024 M1.00 Inch Cole MO Public
0538 PM Hail 1 N Columbia 38.47N 90.22W
06/25/2024 M0.50 Inch Monroe IL Public
Report from mPING: Half-inch (0.50 in.).
0120 PM Hail 1 SE Mount Sterling 39.97N 90.75W
06/25/2024 E0.50 Inch Brown IL Public
Report from mPING: Half-inch (0.50 in.).
0230 PM Hail Mound Station 40.01N 90.87W
06/25/2024 M1.00 Inch Brown IL Public
0638 PM Hail 2 SE Quincy 39.90N 91.37W
06/25/2024 E0.75 Inch Adams IL Public
Report from mPING: Dime (0.75 in.).
0644 PM Hail 2 SE Quincy 39.91N 91.38W
06/25/2024 E0.25 Inch Adams IL Public
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:02 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 43 min |
| Jun 25, 7:37 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 18 min |
| Jun 25, 9:10 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 35 min |
| Jun 26, 12:52 AM CDT | Areal Flood Advisory | LSX | Shelby | 6 hr |
| Jun 26, 4:52 AM CDT | Areal Flood Advisory | LSX | Madison | 4 hr |
| Jun 26, 12:15 PM CDT | River Flood Warning | LSX | Pike | 38 days |
| Jun 26, 12:15 PM CDT | River Flood Warning | LSX | Pike | 38 days |
| Jun 26, 12:15 PM CDT | River Flood Warning | LSX | Marion | 33 days |
| Jun 26, 12:15 PM CDT | River Flood Warning | LSX | Ralls | 32 days |
| Jun 26, 12:15 PM CDT | River Flood Warning | LSX | Lincoln | 34 days |
| Jun 26, 12:15 PM CDT | River Flood Warning | LSX | Lewis | 30 days |
| Jun 26, 12:17 PM CDT | River Flood Warning | LSX | Lewis | 28 days |
| Jun 26, 12:27 PM CDT | River Flood Warning | LSX | Marion | 28 days |
| Jun 26, 12:27 PM CDT | River Flood Warning | LSX | Marion | 29 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.